Next Article in Journal
Deterministic Greedy Routing with Guaranteed Delivery in 3D Wireless Sensor Networks
Next Article in Special Issue
Classical Probability and Quantum Outcomes
Previous Article in Journal
Bell Length as Mutual Information in Quantum Interference
Previous Article in Special Issue
Orthogonality and Dimensionality
Article Menu

Export Article

Open AccessCommunication
Axioms 2014, 3(2), 166-176; doi:10.3390/axioms3020166

Joint Distributions and Quantum Nonlocal Models

Center for Information Technology, National Institutes of Health (NIH), Bethesda, MD 20892, USA
*
Author to whom correspondence should be addressed.
Received: 2 December 2013 / Revised: 1 March 2014 / Accepted: 2 April 2014 / Published: 15 April 2014
(This article belongs to the Special Issue Quantum Statistical Inference)
View Full-Text   |   Download PDF [164 KB, 17 April 2014; original version 15 April 2014]

Abstract

A standard result in quantum mechanics is this: if two observables are commuting then they have a classical joint distribution in every state. A converse is demonstrated here: If a classical joint distribution for the pair agrees with standard quantum facts, then the observables must commute. This has consequences for some historical and recent quantum nonlocal models: they are analytically disallowed without the need for experiment, as they imply that all local observables must commute among themselves.
Keywords: quantum nonlocal models; testing nonlocal models; quantum conditional probability; commutativity; joint distributions quantum nonlocal models; testing nonlocal models; quantum conditional probability; commutativity; joint distributions
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

SciFeed Share & Cite This Article

MDPI and ACS Style

Malley, J.D.; Fletcher, A. Joint Distributions and Quantum Nonlocal Models. Axioms 2014, 3, 166-176.

Show more citation formats Show less citations formats

Related Articles

Article Metrics

Article Access Statistics

1

Comments

[Return to top]
Axioms EISSN 2075-1680 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top